Rocky Mountain Journal of Mathematics

A power mean inequality involving the complete elliptic integrals

Gendi Wang, Xiaohui Zhang, and Yuming Chu

Full-text: Open access


In this paper the authors investigate a power mean inequality for a special function which is defined by the complete elliptic integrals.

Article information

Rocky Mountain J. Math., Volume 44, Number 5 (2014), 1661-1667.

First available in Project Euclid: 1 January 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 33E05: Elliptic functions and integrals 30C62: Quasiconformal mappings in the plane

Complete elliptic integrals power mean inequality


Wang, Gendi; Zhang, Xiaohui; Chu, Yuming. A power mean inequality involving the complete elliptic integrals. Rocky Mountain J. Math. 44 (2014), no. 5, 1661--1667. doi:10.1216/RMJ-2014-44-5-1661.

Export citation


  • H. Alzer, A power mean inequality for the gamma function, Monatsh. Math. 131 (2000), 179–188.
  • H. Alzer and S.-L. Qiu, Monotonicity theorems and inequalities for the complete elliptic integrals, J. Comp. Appl. Math. 172 (2004), 289–312.
  • G.D. Anderson, S.-L. Qiu and M.K. Vamanamurthy, Elliptic integral inequalities, with applications, Const. Approx. 14 (1998), 195–207.
  • G.D. Anderson, S.-L. Qiu, M.K. Vamanamurthy and M. Vuorinen, Generalized elliptic integrals and modular equations, Pac. J. Math. 192 (2000), 1–37.
  • G.D. Anderson, M.K. Vamanamurthy and M. Vuorinen, Distortion functions for plane quasiconformal mappings, Israel J. Math. 62 (1988), 1–16.
  • ––––, Inequalities for plane quasiconformal mappings, Contemp. Math. 169, American Mathematical Society, 1994.
  • ––––, Conformal invariants, inequalities, and quasiconformal maps, John Wiley & Sons, New York, 1997.
  • R.W. Barnard, K. Pearce and K.C. Richards, An inequality involving the generalized hypergeometric function and the arc length of an ellipse, SIAM J. Math. Anal. 31 (2000), 693–699.
  • F. Bowman, Introduction to elliptic functions with applications, Dover, New York, 1961.
  • P.S. Bullen, Handbook of means and their inequalities, Math. Appl. 560, Kluwer Academic Publishers, Dordrecht, 2003.
  • P.F. Byrd and M.D. Friedman, Handbook of elliptic integrals for engineers and physicists, 2nd edition, Grundl. Math. Wiss. 67, Springer-Verlag, Berlin, 1971.
  • O. Hübner, Remarks on a paper of Lawrynowicz on quasiconformal mappings, Bull. L'Acad. Polon. Sci. 18 (1970), 183–186.
  • H. Kazi and E. Neuman, Inequalities and bounds for elliptic integrals, II, Contemp. Math. 471, American Mathematical Soceity, Providence, RI, 2008.
  • ––––, Inequalities and bounds for elliptic integrals, J. Approx. Theory 146 (2007), 212–226.
  • S.-L. Qiu and M. Vuorinen, Infinite products and normalized quotients of hypergeometric functions, SIAM J. Math. Anal. 30 (1999), 1057–1075.
  • K.C. Richards, Sharp power mean bounds for the Gaussian hypergeometric function, J. Math. Anal. Appl. 308 (2005), 303–313.
  • G.D. Wang, X.H. Zhang and Y.P. Jiang, Concavity with respect to Hölder means involving the generalized Grötzsch function, J. Math. Anal. Appl. 379 (2011), 200–204.
  • X.H. Zhang, G.D. Wang and Y.M. Chu, Convexity with respect to Hölder mean involving zero-balanced hypergeometric functions, J. Math. Anal. Appl. 353 (2009), 256–259.